Alert archive / Missouri / Tornado Warnings in 2011
Tornado Warning 31, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Apr 15, 2011, 4:47 PM CDT for Cape Girardeau County, Scott County, Missouri; Alexander County, Illinois. It was in force for 19 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 15, 2011, 4:47 PM CDT (21:47 UTC)
- Expired
- Apr 15, 2011, 5:06 PM CDT
- In force
- 19 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
Counties Alexander County, IL, Cape Girardeau County, MO, Scott County, MO
The radar
The Paducah radar (KPAH), 73 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 15, 4:47 PM CDT | FUNNEL CLOUD | E Chaffee, MO | CHAFFEE PD REPORTS A ROTATING FUNNEL CLOUD EAST OF CHAFFEE MISSOURI |
| Apr 15, 4:47 PM CDT | HAIL 1 | Scott City, MO | |
| Apr 15, 4:47 PM CDT | TORNADO | Chaffee, MO | ...POSSIBLE TOUCHDOWN...DOUBLE-WIDE MOBILE HOME DESTROYED. |
| Apr 15, 4:47 PM CDT | TORNADO | Kelso, MO | ...POSSIBLE TOUCHDOWN...REPORTED BY OFF-DUTY POLICE OFFICER. |
| Apr 15, 4:50 PM CDT | HAIL 1.75 | Scott City, MO | |
| Apr 15, 5:04 PM CDT | HAIL 1 | W Scott City, MO | SPOTTER DRIVING ALONG I-55 AT MILE MARKER 85 TOWARDS SCOTT CITY REPORTS 1 INCH HAIL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 15, 12:47 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 9.8 hours before the alert went out and 267 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 41 J/kg
- Mixed-layer CIN
- -230 J/kg
- Mixed-layer LCL
- 565 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
063 WFUS53 KPAH 152147 TORPAH ILC003-MOC031-201-152215- /O.NEW.KPAH.TO.W.0031.110415T2147Z-110415T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE PADUCAH KY 447 PM CDT FRI APR 15 2011 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * TORNADO WARNING FOR... SOUTHEASTERN CAPE GIRARDEAU COUNTY IN SOUTHEAST MISSOURI... NORTH CENTRAL SCOTT COUNTY IN SOUTHEAST MISSOURI... WEST CENTRAL ALEXANDER COUNTY IN SOUTHERN ILLINOIS... * UNTIL 515 PM CDT. * AT 444 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO 3 MILES SOUTHWEST OF CHAFFEE...MOVING NORTHEAST AT 45 MPH. * LOCATIONS IN THE WARNING INCLUDE... CHAFFEE... KELSO... SCOTT CITY... PRECAUTIONARY/PREPAREDNESS ACTIONS... NOW IS THE TIME TO IMPLEMENT YOUR TORNADO PLAN OF ACTION. SEEK SHELTER INDOORS IN A BASEMENT...OR IN AN INTERIOR ROOM ON THE LOWEST FLOOR OF A HOME OR BUILDING. && LAT...LON 3732 8959 3722 8942 3709 8959 3713 8970 TIME...MOT...LOC 2147Z 214DEG 38KT 3717 8960 $$
2 follow-up statements
255 WWUS53 KPAH 152155 SVSPAH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 455 PM CDT FRI APR 15 2011 ILC003-MOC031-201-152215- /O.CON.KPAH.TO.W.0031.000000T0000Z-110415T2215Z/ ALEXANDER IL-SCOTT MO-CAPE GIRARDEAU MO- 455 PM CDT FRI APR 15 2011 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR WEST CENTRAL ALEXANDER COUNTY IN SOUTHERN ILLINOIS...AND SOUTHEASTERN CAPE GIRARDEAU AND NORTH CENTRAL SCOTT COUNTIES IN SOUTHEAST MISSOURI... AT 453 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM WITH STRONG ROTATION. THIS STORM WAS LOCATED NEAR SCOTT CITY...MOVING NORTHEAST AT 45 MPH. A FUNNEL CLOUD WAS REPORTED NEAR CHAFFEE AROUND 445 PM. LOCATIONS IN THE WARNING INCLUDE THEBES. LAT...LON 3715 8954 3720 8966 3732 8959 3722 8942 TIME...MOT...LOC 2155Z 214DEG 38KT 3724 8954 $$
702 WWUS53 KPAH 152206 SVSPAH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 506 PM CDT FRI APR 15 2011 ILC003-MOC031-201-152216- /O.CAN.KPAH.TO.W.0031.000000T0000Z-110415T2215Z/ ALEXANDER IL-SCOTT MO-CAPE GIRARDEAU MO- 506 PM CDT FRI APR 15 2011 ...THE TORNADO WARNING FOR WEST CENTRAL ALEXANDER COUNTY IN SOUTHERN ILLINOIS...AND SOUTHEASTERN CAPE GIRARDEAU AND NORTH CENTRAL SCOTT COUNTIES IN SOUTHEAST MISSOURI HAS BEEN CANCELLED... LAT...LON 3715 8954 3720 8966 3732 8959 3722 8942 TIME...MOT...LOC 2206Z 214DEG 38KT 3734 8946 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Apr 15, 2:45 PM CDT, 2 hours 2 minutes earlier.
Area forecast discussion, Apr 15, 2:45 PM CDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 245 PM CDT FRI APR 15 2011 .DISCUSSION... MANY CHALLENGES WITH THIS FORECAST PACKAGE. FIRST ARE THE NEAR TERM PRECIP CHANCES. ISOLATED CONVECTION HAS BEGUN IN FAR WESTERN PORTIONS OF THE PAH FORECAST AREA...WITH ALL BUT FAR EASTERN PORTIONS OF THE FA IN A TORNADO WATCH. SHOWERS AND STORMS WILL CONTINUE TO DEVELOP AND MOVE ACROSS THE REGION THROUGH THE LATE AFTERNOON HOURS. BETWEEN ONGOING CONVECTION THIS EVENING...AND WRAP AROUND MOISTURE PRODUCING SHOWERS LATE TONIGHT INTO SATURDAY...KEPT LIKELY POPS EAST FOR THUNDERSTORMS TO CHANCE POPS WEST FOR FOR SHOWERS THIS EVENING. AFTER MIDNIGHT...WITH THE FRONT TO OUR EAST ANY PRECIP SHOULD JUST BE LINGERING SHOWERS. WENT WITH CHANCE POPS NORTHEAST TO SLIGHT CHANCE POPS SOUTHWEST LATE TONIGHT AND SATURDAY MORNING...WITH POPS TAPERING OFF FROM SOUTHWEST TO NORTHEAST SATURDAY AFTERNOON. THERE WILL BE A BREAK IN THE PRECIPITATION CHANCES SATURDAY NIGHT INTO SUNDAY AS HIGH PRESSURE BUILDS ACROSS THE GULF COAST STATES. CONDITIONS WILL REMAIN COOL INTO SATURDAY NIGHT...BUT AS THE HIGH MOVES SOUTHEAST OF OUR AREA...A RETURN OF SOUTHERLY WINDS AND SUNSHINE WILL PROVIDE A NICE WARM UP ON SUNDAY. A WARM FRONT WILL LIFT NORTH OF OUR REGION ON SUNDAY...AND IT WILL LINGER NORTH OF THE PAH FA FOR THE EARLY PART OF THE WORK WEEK. THE FRONT WILL BE THE FOCUS FOR SHOWER AND THUNDERSTORM DEVELOPMENT...BUT WHERE THE SHOWERS AND STORMS WILL DEVELOP IS THE QUESTION. THE LAST COUPLE OF RUNS OF BOTH THE GFS AND ECMWF HAVE BEEN ALL OVER THE PLACE...AND FOR NOW KEPT SUNDAY NIGHT AND MONDAY DRY...WITH SLIGHT TO LOW CHANCE POPS MONDAY NIGHT INTO TUESDAY. THE 12Z RUNS OF THE GFS AND ECMWF DO HAVE VERY GOOD AGREEMENT FOR TUESDAY NIGHT...SHOWING LOW PRESSURE MOVING INTO THE GREAT LAKES REGION DRAGGING A COLD FRONT THROUGH THE FA. INCLUDED HIGH CHANCE POPS FOR TUESDAY NIGHT ACROSS THE ENTIRE AREA. AFTER THE FRONT PASSES...THE MODELS AGAIN DIVERGE...SO AT THIS TIME CHOSE TO KEEP CHANCE POPS THROUGH THE END OF THE FORECAST PERIOD UNTIL A CLEARER PICTURE EMERGES. IN THE NEAR TERM...LEANED MORE TOWARD THE SLIGHTLY WARMER MAV GUIDANCE FOR TONIGHT THROUGH SUNDAY...AND TOWARD THE COOLER MAV TEMPS FOR SUNDAY NIGHT. IN THE EXTENDED...OVERALL STAYED WITHIN A FEW DEGREES OF THE LATEST MEX GUIDANCE. && .AVIATION... STRATO-CU AND MVFR CIGS COVERED MUCH OF SOUTHEAST MISSOURI WITH HIGH LEVEL CLOUDS DEPARTING EAST OF THE MISSISSIPPI. KEPT CB/S FOR CONVECTIVE MENTION GIVEN UNCERTAINTY WITH RESPECT TO COVERAGE. WINDS WILL STAY SOUTH/SOUTHEAST THIS AFTERNOON...WITH GUSTS OVER 20 KTS CONTINUING. WINDS WILL VEER THIS EVENING WITH FRONTAL PASSAGE TO SOUTHWEST. OVERNIGHT...PROBABILITY FOR MVFR CIGS WILL INCREASE ESPECIALLY AFTER MIDNIGHT. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. &&
Hazardous weather outlook, Apr 15, 3:33 AM CDT, 13 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 333 AM CDT FRI APR 15 2011 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-160845- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 333 AM CDT FRI APR 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE FORECAST TODAY...SOME OF WHICH MAY BE SEVERE. CONVECTION SHOULD BE ONGOING IN THE MORNING...MOVING NORTHEAST ACROSS THE EVANSVILLE TRI STATE AND PENNYRILE REGIONS. ADDITIONAL DEVELOPMENT IS LIKELY IN THE WAKE OF THE MORNING CONVECTION... FROM LATE MORNING INTO THE AFTERNOON HOURS. STORMS WITH ROUND TWO COULD TAKE ON SUPERCELL CHARACTERISTICS...ESPECIALLY OVER SOUTHEAST MISSOURI...WESTERN KENTUCKY AND THE SOUTHERN TIP OF ILLINOIS. HAZARDS WILL INCLUDE LARGE HAIL...DAMAGING WINDS AND POSSIBLY TORNADOES. THE ALERT LEVEL WILL LARGELY DEPEND ON HOW UNSTABLE THE ATMOSPHERE CAN BECOME THROUGH THE DAY...AND IF UPPER LEVEL JET STREAM WINDS CAN LINE UP WITH THE AXIS OF DESTABILIZATION. STORM MOTION SHOULD BE NORTHEAST FROM 40 TO 50 MPH. LOCALLY HEAVY RAIN WILL ALSO BE A CONCERN TODAY. RAINFALL EARLIER THIS WEEK HAS GROUND CONDITIONS SATURATED IN SOME AREAS. THIS SYSTEM IS FORECAST TO BRING TO THE REGION 1 TO 1 1/2 INCHES OF RAINFALL...WHICH COULD CAUSE URBAN AND SMALL STREAM FLOOD CONCERNS ONCE AGAIN. FLOODING IS AGAIN OCCURRING ON MANY AREA RIVERS. PLEASE REFER TO THE FLOOD WARNINGS FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NEXT WEEK...IT APPEARS THE WEATHER PATTERN WILL SET UP IN A MANNER FAVORABLE FOR PERIODS OF HEAVY RAIN. GIVEN THE VARIABILITY IN THE MODEL DATA...IT IS TOO SOON TO TELL WITH MUCH CONFIDENCE WHERE EXACTLY THE AXIS WILL SET UP. HOWEVER THE EFFECTS SHOULD BE FELT ACROSS PORTIONS OF BOTH THE MID MISSISSIPPI AND LOWER OHIO VALLEY REGIONS. FLOODING IS EXPECTED TO CONTINUE ON MANY AREA RIVERS. PLEASE REFER TO THE FLOOD WARNINGS FOR ADDITIONAL INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY...ESPECIALLY THIS AFTERNOON. JP
In the hours before
Special weather statement, Apr 15, 3:02 PM CDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 302 PM CDT FRI APR 15 2011 MOZ100-107>109-152100- WAYNE MO-CARTER MO-BUTLER MO-RIPLEY MO- 302 PM CDT FRI APR 15 2011 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN RIPLEY...BUTLER... EASTERN CARTER AND WAYNE COUNTIES IN SOUTHEAST MISSOURI UNTIL 400 PM CDT... AT 257 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS WITH DIME SIZE HAIL...AND STRONG WINDS AROUND 40 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM PIEDMONT TO MILLTOWN TO 3 MILES SOUTHWEST OF NAYLOR...MOVING NORTHEAST AT 35 MPH. LOCATIONS THAT MAY BE IMPACTED INCLUDE WILLIAMSVILLE...NEELYVILLE... HENDRICKSON...HARVIELL...GREENVILLE...QULIN...POPLAR BLUFF... WAPPAPELLO LAKE AREA...SHOOK...WAPPAPELLO...FISK AND ROMBAUER. A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
Local storm report, Apr 15, 3:36 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
336 PM CDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HAIL HENDRICKSON 36.90N 90.47W
04/15/2011 M0.88 INCH BUTLER MO TRAINED SPOTTER
NICKEL SIZED HAIL IN BUTLER CO. MISSOURI
&&
JAYSONWLocal storm report, Apr 15, 4:38 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
438 PM CDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0431 PM HAIL MARBLE HILL 37.30N 89.98W
04/15/2011 M0.75 INCH BOLLINGER MO EMERGENCY MNGR
EMA REPORTS VERY STRONG HAIL STORM NEARLY COVERING THE
GROUND.
&&
JAYSONWThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 3:43 PM CDT | Severe Thunderstorm Warning | PAH | Wayne | 17 min |
| Apr 15, 4:16 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger, Cape Girardeau | 29 min |
| Apr 15, 4:25 PM CDT | Severe Thunderstorm Warning | PAH | Cape Girardeau, Perry | 35 min |
| Apr 15, 4:26 PM CDT | Severe Thunderstorm Warning | PAH | Stoddard | 34 min |
| Apr 15, 4:28 PM CDT | Severe Thunderstorm Warning | PAH | Cape Girardeau, Scott | 32 min |
| Apr 15, 4:52 PM CDT | Severe Thunderstorm Warning | PAH | Cape Girardeau | 23 min |
| Apr 15, 5:01 PM CDT | Tornado Warning | PAH | Perry | 29 min |
| Apr 15, 5:07 PM CDT | Areal Flood Advisory | PAH | Cape Girardeau | 3 hr |
| Apr 15, 5:17 PM CDT | Severe Thunderstorm Warning | PAH | Cape Girardeau | 28 min |
| Apr 15, 5:35 PM CDT | Areal Flood Advisory | PAH | Mississippi, Scott | 3 hr |
| Apr 15, 4:45 PM CDT | Severe Thunderstorm Warning | PAH | Jackson | 30 min |
| Apr 15, 5:12 PM CDT | Severe Thunderstorm Warning | PAH | Alexander, Pulaski | 33 min |
| Apr 15, 5:20 PM CDT | Severe Thunderstorm Warning | PAH | Franklin, Jackson, Jefferson, Perry, Williamson | 25 min |
| Apr 15, 5:21 PM CDT | Severe Thunderstorm Warning | PAH | Johnson, Massac, Pope | 24 min |
| Apr 15, 5:27 PM CDT | Severe Thunderstorm Warning | PAH | Massac, Pope | 13 min |
| Apr 15, 5:30 PM CDT | Severe Thunderstorm Warning | PAH | Johnson, Pulaski, Union | 30 min |
| Apr 15, 5:40 PM CDT | Severe Thunderstorm Warning | PAH | Franklin, Jackson, Jefferson, Perry, Saline, Williamson | 50 min |
| Apr 15, 6:02 PM CDT | Severe Thunderstorm Warning | PAH | Hamilton, Wayne, White | 43 min |
| Apr 15, 6:17 PM CDT | Severe Thunderstorm Warning | PAH | Johnson, Massac, Pope | 28 min |
| Apr 15, 6:24 PM CDT | Severe Thunderstorm Warning | PAH | Massac, Pulaski | 21 min |
| Apr 15, 6:26 PM CDT | Severe Thunderstorm Warning | PAH | Gallatin, Saline, Williamson | 34 min |
| Apr 15, 6:45 PM CDT | Severe Thunderstorm Warning | PAH | Hardin, Johnson, Massac, Pope | 30 min |
Nearby
Tornado Warnings in Missouri, 2011Tornado Warnings in Illinois, 2011Every tornado warning in 2011Tornadoes in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.